Rapid deterioration of renal insufficiency after magnetic resonance imaging with gadolinium-based contrast agent

K. Fujisaki, A. Ono-Fujisaki, N. Kura-Nakamura, N. Komune, N. Hirakawa, K. Tsuruya, S. Komune, M. Iida

研究成果: Contribution to journalArticle査読

9 被引用数 (Scopus)

抄録

Gadolinium (Gd)-based contrast media were introduced as alternatives to iodinated media for magnetic resonance imaging (MRI). Although originally thought to be non-nephrotoxic, Gd-based contrast media have recently been reported to be associated with acute kidney injury. The underlying mechanism of Gd-induced renal injury is not completely understood. We report an 80-year-old patient with buccal mucosa cancer for whom MRI with Gd-based contrast agent was conducted 3 times within 3 weeks. The patient developed rapid deterioration of pre-existing renal insufficiency, and developed uremic symptoms and pulmonary edema. The patient was hemodialyzed 3 times. This resulted in improvement of renal function and clinical symptoms. This case emphasizes the potential nephrotoxicity of Gd-based contrast media and suggests that renal insufficiency, diabetes mellitus, old age and high dose of Gd-based contrast medium are risk factors for acute kidney injury.

本文言語英語
ページ(範囲)251-254
ページ数4
ジャーナルClinical nephrology
75
3
DOI
出版ステータス出版済み - 3 2011

All Science Journal Classification (ASJC) codes

  • Nephrology

フィンガープリント 「Rapid deterioration of renal insufficiency after magnetic resonance imaging with gadolinium-based contrast agent」の研究トピックを掘り下げます。これらがまとまってユニークなフィンガープリントを構成します。

引用スタイル